Sign in to follow this  
Followers 0

Is it common to be this sleepy on Cymbalta?

11 posts in this topic

Posted (edited)

My doc added Cymbalta to my cocktail, and specifically said, "This will make you sleepy, so I will have you take it in the morning." I didn't ask him at the time WHY he was doing it that way. I take several meds at night to knock me out, so I was thinking that the Cymbalta might be a dangerous mix at night? I don't know, but I do know that this isn't working. Does the sleepiness go away after a week or so? Do I get used to being a zombie? This is tough on my family and on me. I'm in a depression, yes, but THIS is rediculous. Any input would be appreciated.

Edited by MaryPoppins

Share this post


Link to post
Share on other sites

Posted

I always took it at night. Are you sure you heard him right? "This will make you sleepy so take it in the morning" doesn't make a whole lot of sense.

Share this post


Link to post
Share on other sites

Posted

It's even written on my prescription bottle. I wonder what gives?

Share this post


Link to post
Share on other sites

Posted

I was sleepy on it, too, but not to the point of not being able to function. I took it in the morning, and got sleepy in the afternoon, and had no difficulty falling asleep again at 11:00 PM.

When I started Cymbalta, it was a good 8 weeks before it really kicked in and worked as an antidepressant. Are you on 60 mg?

It sounds like you need to call your pdoc for a clarification. I wonder if it's reacting to one of your other meds.

olga

Share this post


Link to post
Share on other sites

Posted

I emailed my doc about it, and hope to get a response from him tomorrow. I'm only taking 30 mg., so it just seems strange. I mean, I'm severely depressed, but even when I'm depressed I meander from room to room doing nothing. Now I'm just in bed. Laying there. Does it also make you not hungry? I can't even look at food. I'm on Topomax which also does this, but I gradually got my appetite and weight finally back. Is Cymbalta similar in that way? Does it just make you not hungry? Thanks for your responses. I really appreciate them.

Share this post


Link to post
Share on other sites

Posted

My doc responded to my email and said that I must be one of the lucky one's that Cymbalta makes extremely tired. He also told me that I could take it at night. So since I already took it this a.m. I'll just wait until tomorrow night to take it. He also thinks a lot of his to do with the depression. Nevertheless, I'll be a sleeping mess today and look forward to being a productive member of society tomorrow. At least I hope so. Ugh.

Share this post


Link to post
Share on other sites

Posted

i take 180 mg at night

Share this post


Link to post
Share on other sites

Posted

I take Lexapro, which is very closely related to Celexa (even though Celexa didn't work for me), and it does make me pretty sleepy during the day even though I've been taking it at night for some 4-5 months now. And that even though I'm also taking Wellbutrin, which is supposed to be pretty activating... Actually, this is getting pretty annoying now that I have to get up in the mornings.

All the antidepressants I've taken suppressed my appetite, even though some of them were supposed to increase it (or at least, cause weight gain in some other way).

Share this post


Link to post
Share on other sites

Posted

Mary, I'm sorry I didn't get back here to reply last night. Cymbalta was totally weight-neutral for me. However, when I was taking it, Cymbalta was the only crazy-med I was on---and I wonder if your complicated cocktail has anything to do with your reaction.

I'll be interested to see what happens when you take it at night.

olga

Share this post


Link to post
Share on other sites

Posted

I found that it had much worse side effects the first few weeks than it did the rest of the time I was on it.

If you're just starting it, give it a month or so. There's a good chance it will get better.

Share this post


Link to post
Share on other sites

Posted

I really appreciate your replies. Thank you all.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0